Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Losing hair on the sides, not temporal recession, blood test showed normal thyroid and sugar levels. Why is this happening?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12380 Questions
Question
I seem to be losing hair on the sides. It isn't temporal recession, but it's on the right side of my head. My left side seems to be fine. It has become quite noticeable. I had a blood test done. Thyroid and sugar levels came out normal. Why is this happening?
Posted Tue, 10 Jul 2012 in Hair Loss
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
Hair loss is seen in many conditions like Systemic diseases, Poor Nutritional Status, Scalp infections like bacterial or fungal, Poor Care of Hair, Hormonal changes etc.
In your case, a male pattern baldness is likely which is hereditary in nature. For this Minoxidil spray and oral Finasteride medications are recommended but needs to taken only after discussing with your dermatologist and knowing the cause.
Meanwhile you can follow some simple measures to stop the hair loss and help your hair grow better -
1. Take a high protein diet. You can also apply raw egg on your hairs one hour before washing them for good luster and to cover the damaged parts.
2. Take Iron and zinc supplements.
3. Avoid exposure to direct sun for long durations.
4. Keep your hairs covered outdoors to avoid damage from dust, etc.
5. Take supplements of vitamin B6 and folic acid.
6. Avoid stress and anxiety.
7. Scalp massage- A vigorous rubbing of the scalp with fingers is one of the most effective method for the prevention and treatment of hair loss. The scalp should be rubbed vigorously till it starts to tingle with the heat. It will activate the sebaceous glands and energise the circulation of blood in the affected area, making the hair grow healthy.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Losing hair on the sides, not temporal recession, blood test showed normal thyroid and sugar levels. Why is this happening? 25 minutes later
No one in my family has a history of hairloss. Also I am experiencing thinning on the right side of my head and not the temple. It doesn't seem to be pattern baldness. I'm currently taking the supplement Keraglo forte. Could you recommend supplements by their market brands? As I said before, my thyroid and sugar levels came out to be normal. I want to avoid taking propecia due to its sexual side effects.
 
 
Answered by Dr. Rakhi Tayal 42 minutes later
Hello.
Thanks for writing again.
Regarding the supplements, Keraglo forte will help you. Adding iron and zinc supplements like Fefol Z will also help.
Thyroid problems and diabetes are not the only reasons of a hair loss.
To avoid the sexual side effects, you can use topical sprays of minoxidil after consulting with your dermatologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Losing hair on the sides, not temporal recession, blood test showed normal thyroid and sugar levels. Why is this happening? 7 minutes later
Thanks a lot. Just one last query, how should I monitor my hairloss in the future? Could you also recommend a vitamin B6 and folic acid supplement?
 
 
Answered by Dr. Rakhi Tayal 8 minutes later
Hello.
Cap Fefol Z contains adequate folic acid too. For vitamin B6 and trace elements supplementation Revital Men will be of help.
Nutritional deficiency seems to be the most likely cause in your case as it is not familial.
To monitor the hair loss, a trichology test will be of help. You can get this done at your dermatologist.
Take care.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor